MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number CF-HQ190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during reprocessing, the colonovideoscope tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The suspect device has not yet been returned to olympus for evaluation.The olympus scope was sent to an independent laboratory for culture testing.After culture testing, the device will be evaluated.The hygiene microbiological investigation report indicated the channels of the scope were cultured and more than 20 cfus of micrococcus luteus were detected in the air/water channel, and more than 6 cfus of micrococcus luteus were detected in the auxiliary water channel.The samples collected from the air/water channel and auxiliary channels did not meet krinko and the bfarm 'requirements.Additional microbiological testing is pending.Once the investigation has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of third-party testing, the customer provided cleaning disinfection and sanitization (cds) practices, the device evaluation and the legal manufacturer's final investigation.Olympus provided the following results of the culture testing performed at the third-party labs: first sampling date:2024/02/22, sampling from: tip, cfu:no detection, bacterial identification:n/a.Sampling from: forceps channel/suction channel, cfu:0cfu, bacterial identification:n/a.Sampling from: sub-water channel, cfu:6cfu, bacterial identification:micrococcus luteus.- second sampling date:2024/02/29, sampling from: tip, cfu:no growth, bacterial identification:n/a.Sampling from: forceps channel/suction channel, cfu:0cfu, bacterial identification:n/a.Sampling from: sub-water channel, cfu:>20cfu, bacterial identification:dermacoccus sp.Third sampling date:2024/03/13, sampling from: tip, cfu:no growth, bacterial identification:n/a.Sampling from: forceps channel/suction channel, cfu:0cfu, bacterial identification:n/a.Sampling from: sub-water channel, cfu:0cfu, bacterial identification:n/a.The customer provided facility cleaning disinfection and sterilization practices (cds) were reviewed and a deviation from the device ifu was confirmed.The device was evaluated and a leak was observed in the device bending section and foreign material was observed in the device that may have contributed to the positive culture.A review of the device history record found no deviations that could have contributed to the reported issue.Based on the results of the investigation and though the customer culture results were not shared, a definitive root cause of the positive culture event could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing and confirmed by olympus after culture testing two times, however, when olympus culture tested a third time after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.Additionally, foreign material was observed in the device air/water cylinder, suction cylinder, air/water channel, the forceps channel and in the distal end cover.The observed foreign material could not be identified and a definitive root cause could not be determined, however, due to an observed leak in the device bending section, it is possible that proper device reprocessing could not be performed.It was also confirmed that during precleaning of the device, the customer did not suction water into biopsy channel/suction channel as recommended in the device ifu.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18798854
Report Number9610595-2024-04192
Device Sequence Number20640837
Product Code FDF
UDI-Device Identifier04953170436598
UDI-Public04953170436598
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-HQ190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown